Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


lipoatrophy side effects on the face
Apr 5, 2008

dr. Bob, first thanks for your sharing of your knowlege, your courage, and your awesome sense of humor! tested poz in 1986, started meds in 9/2001, combivir and videx ec, have been on them until last month, when i witched to truvada and isentress. was still undetectable, but the lipoatrophy was getting worse, and neuropathy was bothering me more in my feet. what i was hoping you could help me with Dr. Bob, could you direct me to someone who is doing the facial surgery that you talked about, to minimize the need for larger amounts of facial fillers. live in Michigan, and gotta admit, had never heard of that surgery before, but it would be a great help if you could send me in the right direction to someone who could help me with this, thank you so much again for all your help and guidance on this site, and your courage in speaking out on the social/politcal human rights issues... you are an inspiration for this quaker!

Response from Dr. Frascino

Hi,

Thanks for your kind comments.

The procedure I referred to is a nasolabial fold reduction. It's done by plastic surgeons. Its use in the treatment of HIV-related facial lipoatrophy is relatively new, but the procedure itself ahs been around for quite some time. A plastic surgeon in San Francisco who has had considerable experience using the procedure successfully for this purpose is Michael Echavez, M.D. I would suggest you check with local plastic surgeons to see if they have experience using the procedure for this purpose. These physicians might want to contact Dr. Echavez for his input. Alternatively, you could plan on visiting San Francisco for your next vacation and be a "new you" by the time you return home!

Good luck!

Dr. Bob


Previous
is it my imagination?
Next
RESEARCH FOR A CURE...

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement